Jump to content
CrazyBoards.org

zoloft dosage change


Recommended Posts

I've been on Wellbutrin 300mg for about 3 weeks (for dysthymia / depression), and 2 weeks ago I started on Zoloft to curb anxiety & insomnia.  I got the starter kit sampler which starts you on 25mg which increases to 50mg after a week. The first week, my sleep was better, I was more calm, and I had a really great time over President's Day.  But now after increasing to 50mg I am moody, melancholy, feeling much more tired, needy and lonely.... suddenly an ex-boyfriend who I've long written off is popping up back into my head and it's suddenly a very sad time, even though I thought I'd been doing great.   

Suggestions ?? Should I just be on 25mg for the anxiety?? My psych nurse is out until Monday..... oy....

thanks

-m

Link to comment
Share on other sites

Zoloft can be a somewhat stimulating SSRI. If you got along well with the 25 mgs, that might be the way to go, even though it's a sub-therapeutic dose. Or, talk to your psych nurse about a different SSRI, Celexa or Lexapro come to mind. Personally, I'd go with Celexa since it's off patent and a great AD.

I also take a combo of Wellbutrin and Zoloft, for about the past year now. It is a wonder drug(s) for me. Nothing like hitting on all three major neurotransmitters, eh?

Greeny

Link to comment
Share on other sites

How long have you been on the increased dose? I am currently restarting my meds (I take zoloft too), and I've found that I usually feel worse for a little while when I up the dosage, then it goes away.  That may me the case with you.

Or it may not. My pdoc told me that most people taking zoloft for anxiety don't need as high a dose as someone with say mdd. My first time around on it, I was really calm at 37.5 mg. Your brain might respond better to the lower dose.

Talk to your dr. about it, especially if you don't start to feel better soon, or if you start to feel a lot worse. If a lower dose works for you, than that is what is going to work.

Link to comment
Share on other sites

Time.  You need to give it time.  Each time you change dose it will take a good week and as much as 3 or 4 weeks to stabilise.  At 25mg you were likely benefitting from the placebo effect.  Now you need to try and stick it out at 50mg until you feel its working.  Most people go up to 100mg, and there are many who jump to 200mg as well. 

The higher doses sound scary but often they arent at all, it just takes time.

However, are you bipolar? If so, higher doses are definitely not recommended.  Stick it out to see the nurse if you can. Dropping back to 25 isnt going to hurt you but it might just taking longer to increase doses in the long term thats all.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...